MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS; GUIDEWIRE

ANGIODYNAMICS ANGIODYNAMICS; GUIDEWIRE
Catalog Number H965960006031
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/27/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device has not yet been returned for evaluation.Upon receipt of the sample it will be forwarded to angiodynamics' supplier, lake region mfg., along with a supplier corrective action request (scar).A supplemental medwatch will be submitted upon completion of the investigation.(b)(4).Device not yet returned to manufacturer.
 
Event or Problem Description
As reported: "surgeon took the guidewire, inserted it and they had difficulty pulling it out and the wire broke off.It was inserted thru the r4 catheter and they said the catheter did not advance past mid arm level so at that point they decided to remove the catheter and wire and use an alternative groin approach.The catheter came out of the sheath and that's when the surgeon found out that the core of the wire was snapped and only the coils were seen coming out of the sheath.So they had to send the patient to a different department, (b)(4) lab, who tried to snare the damaged wire.He was able to pull the coil wire out of the patient.The patient had to be kept overnight because of this." it has been indicated that the used guidewire will be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the reported packaging lot (10635551) for item number h965960006031 for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The january 2017 angiodynamics complaint report was reviewed for the angiographic guidewire product family and the failure mode, "guidewire fractured." no adverse trend was identified.As the guidewire is a purchased component for angiodynamics, the returned sample was forwarded to our supplier, (b)(4), along with a supplier corrective action request (scar).(b)(4) evaluation stated that the sample presented "cuts and fractures of the core wire, safety ribbon wire, and outer coiling wire.When the wire was dissected, the fractured safety ribbon presented indications of ductile, tensile overload.The proximal joint appeared to be correct and intact, and the guidewire appeared to be dimensionally correct.A review of (b)(4) device history records did not indicate any manufacturing defects which could have impacted on the reported event.The nature of the damage, combined with the end user's event description, suggests that the "distal tip region came into a constraint condition and sustained the fracture of the safety ribbon wire and stretched coil damage" when removing the catheter and guidewire.Although it is not possible to determine exact root cause, clinical and procedural factors appear to have impacted on the event.(b)(4).

Brand Name
ANGIODYNAMICS
Common Device Name
GUIDEWIRE
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key5662513
Report Number1317056-2016-00064
Device Sequence Number20629
Product Code DQX
UDI-Device IdentifierH965960006031
UDI-PublicH965960006031
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K935170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Catalogue NumberH965960006031
Device Lot Number10635551
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/18/2016
Supplement Report FDA Received Date03/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age80 YR